Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Mar 2, 2017, 10:47 PM EST for Lorain County, Portage County, Summit County, Ohio. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2017, 10:47 PM EST (03:47 UTC)
- Expired
- Mar 3, 2017, 12:15 AM EST
- In force
- 88 min
- Issued by
- NWS Cleveland, OH
Counties Lorain County, OH, Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 11 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 3.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WWUS81 KCLE 030347
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1047 PM EST THU MAR 2 2017
OHZ010-011-013-020>022-030515-
Summit OH-Geauga OH-Portage OH-Medina OH-Lorain OH-Cuyahoga OH-
1047 PM EST THU MAR 2 2017
...Intense snow squalls will affect Portage...southern Geauga...
Cuyahoga...northern Medina...northern Summit and Lorain Counties
Until 1215 AM EST...
At 1043 PM EST, radar continues to indicate additional intense snow
squalls across the central lakeshore counties southeastward to Summit
and Portage counties. All of these snow squalls will continue to
move to the east southeast at 15 to 20 mph.
HAZARDS INCLUDE...
Visibility rapidly dropping to less than a quarter of a mile...
Up to 2 inches of quick snow accumulation...
Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Ravenna, Western Vermilion,
Vermilion, Parma, Lakewood, Cuyahoga Falls, Cleveland Heights,
Strongsville, Brunswick, Westlake, North Royalton, North Ridgeville,
Kent, Solon and Avon Lake.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4123 8234 4144 8235 4154 8200 4148 8147
4139 8100 4099 8100
TIME...MOT...LOC 0343Z 287DEG 10KT 4130 8190
&&
ODOT DMS 302, 303, 304, 306, 307, 308, 309, 310, 317, 318, 319, 321,
322, 323, 324, 328, and 329.
$$
MullenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Mar 2, 10:30 PM EST, 17 minutes earlier.
Area forecast discussion, Mar 2, 10:30 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1030 PM EST Thu Mar 2 2017
.SYNOPSIS...
A reinforcing cold front will drop southeast across the area tonight
then high pressure will push east through the region Friday night
and Saturday. A cold front will move east across the area late
Tuesday followed by a reinforcing cold front early Wednesday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Lake effect snow squalls continue to expand back to the islands
and look as if they will persist long enough to get several
locations to the 4 inches needed for an advisory. We have
already received several reports of 2 to 3 inches of snow from
Elyria to Brunswick to North Royalton. So with that said we
will go with a LES advisory that covers the secondary snowbelt
through 6 am. The heaviest of the snow will likely occur through
3 am but will likely linger to around 6 am.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
Marginal lake effect conditions will be set up for Friday then taper
to mostly just flurries by late Fri night as high pressure moves in
from the west. Fri night should be a cold night with the High
providing light winds and partly cloudy skies to allow for decent
radiational cooling. Lows should be in the teens with some readings
around 10 degrees for inland areas in the ne.
The High should generally provide dry conditions until Sun night but
there is a chc that a warm frontal boundary lifting ne into the area
could produce some patchy light precip
Temps will start to moderate on the weekend and should be back into
the mid 40s northeast to mid 50s southwest by Sun afternoon.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Still no major changes have been made to the long term, which starts
on Monday. Continued with temperatures just slightly above guidance
for the entire area for Monday and Tuesday as temperatures will
likely get into the lowers 60s in many areas, except for northwest
Pennsylvania where temperatures will stay in the 50s. Breezy
southwest winds during this time will help to keep temperatures up
at night, with lows only getting into the upper 40s to around 50
Monday night.
Even though we will be under an upper-level ridge Monday, there will
still be a chance for some showers thanks to the strong warm air
advection as a warm front lifts north through the area. A cold front
is slated to arrive Tuesday morning or afternoon as a broad upper-
level trough works its way across the central US. Rain will sweep
across the entire area ahead of the cold front. There is still
uncertainty with the amount of instability that will be available
ahead of the front, and this will depend on the exact timing. So
have not mentioned thunderstorms in the forecast at this time, but
it will be something to keep an eye on. The air behind the front is
not all that cold, so high temperatures for the middle of the week
will only drop into the upper 40s for daytime highs, still above the
seasonal normal.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
Widely scattered brief periods of snow shower activity across
the area will begin to wane here in the next few hours.
Expecting skies to become scattered in the west through much of
the night. A surface trough will rotate through the area around
sunrise tomorrow and could kick off a few snow showers in the
east but should be short lived. Winds will pick up as well with
the trough to 15 to 25 knots and then diminish by late
afternoon.
OUTLOOK...Non-VFR lingering across northeast Ohio and northwest
Pennsylvania through Friday night. Non VFR returns for Monday.
&&
.MARINE...
Small craft advisory continues for all of Lake Erie east of the
Western Basin. Winds are still sustained out of the northwest around
20 knots with higher gusts. The winds should die down quickly after
dark, and the advisory should be good to expire at 9 PM. Winds will
increase out of the northwest again Friday afternoon and another
Small Craft Advisory will likely be needed.
Winds will die down Friday night into Saturday morning, becoming
light and variable by Saturday afternoon. Winds turn back around to
the south Sunday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lake Effect Snow Advisory until 6 AM EST Friday for OHZ010-011-
013-020>022.
PA...None.
MARINE...None.
&&
SYNOPSIS...Adams
NEAR TERM...Mullen
SHORT TERM...Adams
LONG TERM...Mottice
AVIATION...Lombardy
MARINE...MotticeHazardous weather outlook, Mar 2, 7:03 AM EST, 15 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 703 AM EST Thu Mar 2 2017 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031215- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 703 AM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-031215- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 703 AM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 2, 9:02 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Cleveland OH
902 PM EST THU MAR 2 2017
OHZ010-011-013-020>022-031-030330-
Summit OH-Geauga OH-Portage OH-Medina OH-Lorain OH-Cuyahoga OH-
Wayne OH-
902 PM EST THU MAR 2 2017
...Several intense snow squalls will affect western
Portage...southern Geauga...Cuyahoga...Medina...Summit...northern
Wayne and Lorain Counties Until 1030 PM EST...
At 859 PM EST, radar indicated several intense snow squalls across
the region. This intense bands will mainly impact northern Lorain
and western Cuyahoga county through 10 pm.
HAZARDS INCLUDE...
Visibility rapidly dropping to less than a quarter of a mile...
A quick 1 to locally 3 inches of snow will be possible.
Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Ravenna, Vermilion, Parma,
Lakewood, Cuyahoga Falls, Euclid, Cleveland Heights, Strongsville,
Brunswick, Westlake, North Royalton, North Ridgeville, Kent,
Barberton and Green.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4097 8213 4099 8213 4100 8217 4106 8217
4106 8223 4123 8234 4143 8234 4143 8227
4150 8214 4152 8200 4150 8187 4153 8172
4158 8162 4152 8101 4098 8133 4098 8142
4091 8142 4091 8165 4084 8165
TIME...MOT...LOC 0159Z 180DEG 0KT 4108 8188
&&
ODOT DMS 302, 303, 304, 306, 307, 308, 309, 310, 311, 312, 317, 318,
319, 320, 321, 322, 323, 324, 328, and 329.
MullenLocal storm report, Mar 2, 9:23 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
923 PM EST THU MAR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM SNOW PIERPONT 2SE 41.74N 80.54W
03/02/2017 M3.8 INCH ASHTABULA OH SNOW SPOTTER
24 HOUR SNOWFALL.
&&
BMLocal storm report, Mar 2, 10:05 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 PM EST THU MAR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM SNOW ELYRIA 41.29N 82.16W
03/02/2017 M2.0 INCH LORAIN OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
BMSpecial weather statement, Mar 2, 10:47 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1047 PM EST THU MAR 2 2017
OHZ010-011-013-020>022-030515-
Summit OH-Geauga OH-Portage OH-Medina OH-Lorain OH-Cuyahoga OH-
1047 PM EST THU MAR 2 2017
...Intense snow squalls will affect Portage...southern Geauga...
Cuyahoga...northern Medina...northern Summit and Lorain Counties
Until 1215 AM EST...
At 1043 PM EST, radar continues to indicate additional intense snow
squalls across the central lakeshore counties southeastward to Summit
and Portage counties. All of these snow squalls will continue to
move to the east southeast at 15 to 20 mph.
HAZARDS INCLUDE...
Visibility rapidly dropping to less than a quarter of a mile...
Up to 2 inches of quick snow accumulation...
Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Ravenna, Western Vermilion,
Vermilion, Parma, Lakewood, Cuyahoga Falls, Cleveland Heights,
Strongsville, Brunswick, Westlake, North Royalton, North Ridgeville,
Kent, Solon and Avon Lake.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4123 8234 4144 8235 4154 8200 4148 8147
4139 8100 4099 8100
TIME...MOT...LOC 0343Z 287DEG 10KT 4130 8190
&&
ODOT DMS 302, 303, 304, 306, 307, 308, 309, 310, 317, 318, 319, 321,
322, 323, 324, 328, and 329.
MullenThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:02 PM EST | Special Weather Statement | CLE | Cuyahoga, Geauga, Lorain, Medina, Summit | 88 min |
| Mar 2, 10:24 PM EST | Lake Effect Snow Advisory | CLE | Cuyahoga, Geauga, Lorain, Medina, Portage, Summit | 16 hr |
| Mar 2, 11:45 PM EST | Lake Effect Snow Warning | CLE | Cuyahoga, Geauga, Lake, Lorain, Medina, Summit and 1 more | 15 hr |
| Mar 3, 12:05 AM EST | Special Weather Statement | CLE | Portage, Summit | 85 min |
| Mar 3, 1:29 AM EST | Special Weather Statement | CLE | Geauga | 91 min |
| Mar 3, 3:41 AM EST | Small Craft Advisory | CLE | 30 hr | |
| Mar 3, 6:08 AM EST | Special Weather Statement | CLE | Cuyahoga, Portage | 97 min |
| Mar 3, 7:37 AM EST | Special Weather Statement | CLE | Cuyahoga, Geauga, Lorain | 68 min |
| Mar 3, 8:06 AM EST | Special Weather Statement | CLE | Ashtabula, Lake | 84 min |
| Mar 3, 8:50 AM EST | Special Weather Statement | CLE | Geauga, Huron, Mahoning, Medina, Portage, Summit and 1 more | 85 min |
| Mar 3, 10:14 AM EST | Special Weather Statement | CLE | Ashland, Holmes, Mahoning, Richland, Stark, Wayne | 91 min |
| Mar 3, 6:10 AM EST | Special Weather Statement | CLE | Erie | 95 min |
| Mar 3, 1:52 PM EST | Special Weather Statement | CLE | Erie | 83 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.